Alert archive / Kansas / Red Flag Warnings in 2012
Red Flag Warning 44, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Aug 18, 2012, 2:32 PM CDT for 8 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2012, 2:32 PM CDT (19:32 UTC)
- Expired
- Aug 18, 2012, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 31 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
243 WWUS83 KGLD 181932 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 132 PM MDT SAT AUG 18 2012 COZ252>254-KSZ001>003-013>015-027-028-NEZ079>081-190000- /O.NEW.KGLD.FW.W.0044.120818T1932Z-120819T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW- 132 PM MDT SAT AUG 18 2012 /232 PM CDT SAT AUG 18 2012/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...015...027...028...079...080...081... 252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 027 WALLACE AND FIRE WEATHER ZONE 028 LOGAN. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
1 follow-up statement
850 WWUS83 KGLD 190001 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 601 PM MDT SAT AUG 18 2012 COZ252>254-KSZ001>003-013>015-027-028-NEZ079>081-190115- /O.EXP.KGLD.FW.W.0044.000000T0000Z-120819T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-DUNDY-HITCHCOCK-RED WILLOW- 601 PM MDT SAT AUG 18 2012 /701 PM CDT SAT AUG 18 2012/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001... 002...003...013...014...015...027...028...079...080...081...252... 253 AND 254... WITH THE LOSS OF DAYTIME HEATING WIND GUSTS OF 25 MPH OR GREATER ARE NO LONGER EXPECTED. RELATIVE HUMIDITY WILL SLOWLY INCREASE AS WELL. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON TIME. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Aug 18, 1:54 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 18, 1:54 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1254 PM MDT SAT AUG 18 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 1248 PM MDT SAT AUG 18 2012 RIDGE OVER THE FOUR CORNERS AND TROUGH OVER THE GREAT LAKES WILL PLACE THE CENTRAL HIGH PLAINS UNDER NORTHWEST FLOW ALOFT THROUGH AT LEAST SUNDAY. AT THE SURFACE...HIGH PRESSURE OVER THE NORTHERN PLAINS WILL SLIDE SOUTH AND BE CENTERED OVER THE FORECAST AREA TONIGHT. CLEAR SKIES...LIGHT WINDS AND MUCH LOWER DEW POINTS ADVECTING FROM NEBRASKA WILL YIELD A CHILLY NIGHT. RECORD LOW TEMPERATURES FOR TOMORROW RANGE FROM THE LOWER TO MIDDLE 40S...THEY APPEAR SAFE BUT IT WILL BE CLOSE. SUNDAY WILL BE MOSTLY SUNNY WITH WINDS SWINGING AROUND TO SOUTH WITH RETURN FLOW AROUND THE HIGH. TEMPERATURES WILL BE NEAR NORMAL. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 240 AM MDT SAT AUG 18 2012 SUNDAY NIGHT...ABOVE MENTIONED JET SEGMENT MOVES ACROSS THE AREA WITH THE RIGHT REAR QUADRANT AFFECTING THE WESTERN HALF TO TWO THIRDS BY LATE IN THE NIGHT. AGAIN LOOKS LIKE ONLY CLOUDS SINCE THERE IS A DEEP DRY LAYER AT THE BOTTOM. WINDS ARE SLOW TO COME UP WITH THE POTENTIAL FOR RATHER COOL MINS ONCE AGAIN. MONDAY/MONDAY NIGHT...RIGHT REAR QUADRANT STARTS THE DAY OVER THE AREA AND MOVES EAST OF THE AREA BY MID AFTERNOON. A LEFT FRONT QUADRANT WILL BEGIN TO AFFECT THE AREA BY LATE EVENING AS IT BEGINS TO MOVE ACROSS THE AREA. THE MAIN MID LEVEL LIFT LOOKS TO MOVE IN FROM THE NORTHWEST LATE IN THE DAY. ALL THIS LIFT TENDS TO AFFECT THE SOUTHWEST HALF TO TWO THIRDS OF THE OTHER WHICH IS A SOUTHWARD SHIFT SINCE YESTERDAY. ANOTHER PROBLEM IS THAT A LOT OF THE MODEL OUTPUT IS SUFFERING FROM CONVECTIVE FEEDBACK. OVERALL KEPT THE HIGHER CHANCE POPS FURTHER SOUTHWEST. ONLY MADE A SLIGHT ADJUSTMENT ON MAXES BUT IF CLOUD COVER IS THICKER THAN EXPECTED WILL NEED TO ADJUST DOWN. TUESDAY THROUGH FRIDAY...DUE TO SHORT TERM CONCERNS/INCREASING THUNDERSTORM COVERAGE WAS NOT ABLE TO SPEED A LOT OF TIME ON THIS PERIOD. LINGERING CONVECTION WILL BE OVER THE AREA TUESDAY. MODELS ARE DIFFERING FROM EACH OTHER IN HOW THEY HANDLE THE WESTERN RIDGING AND HOW SHORTWAVE ENERGY COMES OVER THE TOP. GENERAL IDEA IS A SERIES OF SHORTWAVE TROUGHS WILL BRING CONTINUED CHANCES FOR THUNDERSTORMS THROUGH FRIDAY WITH WEDNESDAY AND THURSDAY HAVING THE GREATEST COVERAGE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1144 AM MDT SAT AUG 18 2012 VFR CONDITIONS EXPECTED AT BOTH KGLD AND KMCK THROUGH THE TAF PERIOD. SHORTWAVE TROUGH HAS MOVED SOUTHEAST WITH MUCH DRIER AIR MOVING IN FROM NEBRASKA. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...BULLER AVIATION...024
Hazardous weather outlook, Aug 18, 9:55 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 855 AM MDT SAT AUG 18 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 855 AM MDT SAT AUG 18 2012 /955 AM CDT SAT AUG 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:18 AM CDT | Special Weather Statement | GLD | Kit Carson | 42 min |
| Aug 18, 7:56 AM CDT | Special Weather Statement | GLD | Cheyenne | 34 min |
Nearby
Red Flag Warnings in Kansas, 2012Red Flag Warnings in Colorado, 2012Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.